©2018 WebMD, Inc. All rights reserved. eMedicineHealth does not provide medical advice, diagnosis or treatment. See Additional Information.

Allergic Reaction

Question:

Have you ever had an allergic reaction to a drug? Submit Your Comment

Comment from: karen, 35-44 Female (Caregiver) Published: September 06

I decided to extract all my top teeth, and I only had 9 left. After 5 days my mouth was still paining and swollen and I went back to the dentist. He gave me a prescription of tablets and mouthwash which I could get at any pharmacy, but at the same time he asked me if I was allergic to penicillin and I replied no. I went to the pharmacy and got the stuff. I started with the tablets immediately because my mouth was very sore. After 2 to 3 days I could feel that my mouth was much better but the 4th day I started to get this reddish skin color. My face got swollen as did my lips. I started to get big bumps on my body, so I went to the doctor and I was told that I'm allergic to penicillin which I did not know and they gave me prednisone. I went back to the pharmacy to tell then that I still have these bumps on my whole body and the reddishness of skin. I had to buy Allerway 5 which only helped when I drank it. It has been 5 weeks and I still have this skin rash, and it just getting worse. I don't know what to use anymore.

Comment from: Sheba, 75 or over Female (Patient) Published: November 17

I am now allergic to every pain medication. I have different allergic reactions to each one; throat closing, blisters, rash, nausea, muscle soreness/weakness, etc. I worry that someday I might need a pain medication in case of surgery, etc. I also have difficulty with some antibiotics and anti-viral medicines. I am also now lactose intolerant, and have just developed IBS (irritable bowel syndrome. I have not had any of these issues until the past year or two.

Comment from: Concerned, 55-64 Female (Caregiver) Published: October 25

My husband had an allergic reaction to almost all antibiotics after having surgery, a lot of steroids were given. His feet and stomach are very swollen, and it's been ten days since he has been home. I don't know how long it will take for the swelling to go down.

QUESTION

Allergies can best be described as: See Answer
CONTINUE SCROLLING FOR RELATED SLIDESHOW

Health Solutions From Our Sponsors